Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 360, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 14, 2025, 6:03 PM CDT for Itawamba County, Lee County, Monroe County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2025, 6:03 PM CDT (23:03 UTC)
- Expired
- Jun 14, 2025, 6:29 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 PM CDT, 3 hours 33 minutes earlier. Its key messages:
- Updated at 229 PM CDT Sat Jun 14 2025
- Scattered showers and thunderstorms will continue through the end of next week. Severe weather chances will remain limited during the daytime hours each day with strong winds and localized heavy rainfall as the threats.
- Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday.
Area forecast discussion, Jun 14, 2:30 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Memphis TN 230 PM CDT Sat Jun 14 2025 ...New DISCUSSION, FIRE WEATHER... .KEY MESSAGES... Updated at 229 PM CDT Sat Jun 14 2025 - Scattered showers and thunderstorms will continue through the end of next week. Severe weather chances will remain limited during the daytime hours each day with strong winds and localized heavy rainfall as the threats. - Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday. && .DISCUSSION... (This evening through next Friday) Issued at 229 PM CDT Sat Jun 14 2025 GOES Water Vapor satellite trends place an upper-level low over southern Indiana this afternoon. Regional WSR-88D radar trends show isolated/scattered showers and thunderstorms associated with this low mainly over western Kentucky, southeast Missouri, and into portions of northern Alabama and north Mississippi. Meanwhile, another MCS is located over eastern Oklahoma and western Arkansas. Mostly cloudy to cloudy skies have prevailed across the Mid-South today with 2 PM temperatures ranging from the upper 70s to lower 80s. Additional isolated to scattered showers and thunderstorms are expected through the remainder of the afternoon. Latest mesoanalysis yields between 1000-2500 J/kg of surface-based CAPE with very weak shear. (20 kts or less) As a result, pulse-type showers and thunderstorms will be the dominant convective mode. Severe thunderstorm potential will remain low at best with convective activity gradually weakening around or after sunset. Short-term model trends indicate another weak open wave trough will form across portions of the Middle and Lower Mississippi Valleys over the next 24-36 hours and remain across the region through Tuesday. This will result in continued convective chances across the Mid-South during this period, especially each afternoon/early evening. This pulse-type environment will continue through early next week with gusty winds the primary threat for any strong thunderstorms. A localized heavy rainfall threat will also exist as precipitable water values approach the 99th percentile around 2 inches. Long-term deterministic and ensemble model solutions indicate an upper-level ridge over the Southern Plains will gradually build east into portions of the Lower Mississippi Valley by late next week with temperatures rising into the lower to middle 90s across some locations. These warmer temperatures combined with high dewpoints may result in heat index values approaching heat advisory criteria around 105 degrees over northwest Mississippi. Isolated to scattered diurnally driven convection is anticipated as the Mid-South will remain on the northeastern periphery of the upper-level ridge axis. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Sat Jun 14 2025 An upper low has lead to a largely persistence forecast. Sporadic showers and occasional thunderstorms will continue affecting terminals through the entire TAF period. Intermittent drops to MVFR conditions will remain plausible with the movement of convection. Overnight, showers look to briefly wane as fog develops over the Mid-South, amids already saturated soils and calm winds and MVFR conditions prevail. Fog should lift shortly after sunrise as ceilings improve to VFR. Southwest winds will remain gusty through this afternoon before going light around sunset. AEH && .FIRE WEATHER... Issued at 229 PM CDT Sat Jun 14 2025 Light winds and high humidity will persist into next week. Shower and thunderstorm chances will persist each afternoon and evening. Hot and humid conditions will return late next week with temperatures rising into the lower to middle 90s. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CJC AVIATION...AEH
In the hours before
Special weather statement, Jun 14, 5:48 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Jun 14 2025
MSZ015>017-142315-
Itawamba MS-Pontotoc MS-Lee MS-
548 PM CDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN PONTOTOC...SOUTHWESTERN
ITAWAMBA AND SOUTHERN LEE COUNTIES THROUGH 615 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Furrs, or over Trace State Park, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Troy, Furrs, Evergreen, Nettleton, Algoma,
Endville, Chiwapa, Mooreville, Ballardsville, Flowerdale, Rough Edge,
Old Union, and Nixon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3409 8852 3409 8872 3408 8872 3408 8886
3419 8912 3433 8892 3425 8844
TIME...MOT...LOC 2248Z 295DEG 30KT 3422 8889
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CMAThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:19 PM CDT | Special Weather Statement | MEG | Shelby | 26 min |
| Jun 13, 8:48 PM CDT | Areal Flood Advisory | MEG | Shelby | 117 min |
| Jun 14, 6:30 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 2 hr |
| Jun 14, 8:41 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 10 hr |
| Jun 14, 8:44 AM CDT | Areal Flood Advisory | MEG | Fayette, Shelby | 2 hr |
| Jun 14, 11:47 AM CDT | Special Weather Statement | MEG | Chickasaw | 28 min |
| Jun 14, 1:48 PM CDT | River Flood Warning | MEG | Tate, Tunica | 19 hr |
| Jun 14, 5:48 PM CDT | Special Weather Statement | MEG | Pontotoc | 27 min |
| Jun 14, 6:08 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 9 min |
| Jun 14, 6:17 PM CDT | Flash Flood Warning | MEG | Lee, Pontotoc | 3 hr |
| Jun 14, 6:29 PM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Jun 13, 7:48 PM CDT | Areal Flood Advisory | MEG | Crittenden, Lee, St. Francis | 2 hr |
| Jun 14, 8:34 AM CDT | Special Weather Statement | MEG | Lee | 26 min |
| Jun 14, 9:50 AM CDT | Flash Flood Warning | MEG | Lee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.